Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1996, Volume 64, Issue 5

Asymptotic Inference about Predictive Ability<1067:AIAPA>2.0.CO;2-O
p. 1067-1084

Kenneth D. West

This paper develops procedures for inference about the moments of smooth functions of out-of-sample predictions and prediction errors, when there is a long time series of predictions and realizations. The aim is to provide tools for analysis of predictive accuracy and efficiency, and, more generally, of predictive ability. The paper allows for nonnested and nonlinear models, as well as for possible dependence of predictions and prediction errors on estimated regression parameters. Simulations indicate that the procedures can work well in samples of size typically available.

Log In To View Full Content